Friday, August 01, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone.Try it today!

Wednesday, September 03, 2008 Tracey, Community Member, asks

Q: I was on Celexa for 7 days, had awful reaction. How long for it to be completely out of my system

I was on Celexa for 7 days total.  On the third day, I had extreme anxiety, by the 5th day I was suicidal and could not collect my thoughts.  I have never been this way prior.  I saw my GP and he upped my dosage which made things worse.  The next couple days I was having extreme tremors, nauseous, lost a lot of weight already, have not been able to eat for a week, very suicidal, wanted to commit myself.  Talked, more like cried this over with my husband and we came to the conclusion it was the drug doing this.  I had not been this way the week prior.  I took my last pill on Sunday, its now Wednesday and I still have some effects.  How long until I feel like normal and can actually eat again? 

Answer This
Answers (2)
Merely Me, Health Guide
9/ 5/08 7:51pm

First of all, I am so sorry you are going through all of this.  And secondly have you talked to your doctor about suddenly stopping taking Celexa?  I would definitely call and ask him all of your questions.  He is the one who can tell you how long these side effects will last. 

 

Here is the direct link to the Celexa website with information about the drug.

 

I have also found information which states that it takes up to four weeks for this drug to work and warnings that if you do stop suddenly there could be unpleasant side effects.  So again, please do talk to your doctor.  He might advise you taper off of it instead of stopping cold turkey. 

 

I also found a list of the potential side effects of taking this drug which may include the following:

 

Serious side effects:

  • seizure (convulsions);

  • tremors, shivering, muscle stiffness or twitching;

  • problems with balance or coordination; or

  • agitation, confusion, sweating, fast heartbeat.

Other less serious side effects are more likely to occur, such as:

  • feeling nervous, restless, or unable to sit still;

  • drowsiness, dizziness, trouble concentrating;

  • sleep problems (insomnia);

  • nausea, gas, upset stomach, loss of appetite;

  • weight changes;

  • urinating more than usual;

  • decreased sex drive, impotence, or difficulty having an orgasm; or

  • dry or watery mouth, yawning, or ringing in your ears.

I hope you feel better soon.  Perhaps someone in the community can chime in with their personal experience with taking this drug.

Reply
Granny8, Community Member
9/23/08 5:37pm

Wow that is a first for me about all the side effects you are experiencing.  I have been on it for about 6 years now, and had only dry mouth.  I love the stuff.  I hope you find something that will help you.  Good Luck

Granny8

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Tracey, Community Member— Last Modified: 01/06/14, First Published: 09/03/08